My 18 year old son had Hodgkins lymphoma in 2011 and had surgery, chemotherapy and radiation. He also had been on Prednisone for a few months. He has been very fatigued ever since. His oncologist said she sees fatigue with Hodgkins for about 2 years. Is there anything he can do to help him with his energy? Thanks so much.
Hello. Cancer related fatigue is fairly common. The principles I will use in that setting are the same as for other causes of fatigue, which are basically SHINE (Sleep, Hormonal support, infections, nutrition, and exercise). The exercice to help recondition has been most studied aspect of cancer related fatigue. I would of course, consider adrenal fatigue caused by adrenal suppression from the prednisone to be a likely culprit here as well, given the timing. Unfortunately, the standard evaluation will not consider any adrenal issues until they become so severe as to be life-threatening, so he is not likely to get help from this from his local physician, though you might convince them to give a very low dose of cortisol (Cortef 5 to 10 mg each morning, equivalent to 1 to 2 mg of prednisone) for just a few weeks to see if it helps his energy improve. Your son may want to do the Energy Analysis Program to guide him on how to help improve energy overall. He may also want to consider a phone consultation with me, and can contact Denise at 410-573-5389 for more information on making an appointment. Love and blessings, Dr. T
Jacob Teitelbaum, M.D. is one of the world's leading integrative medical authorities on fibromyalgia and chronic fatigue. He is the lead author of four research studies on their treatments, and has published numerous health & wellness books, including the bestseller on fibromyalgia From Fatigued to Fantastic! and The Fatigue and Fibromyalgia Solution. Dr. Teitelbaum is one of the most frequently quoted fibromyalgia experts in the world and appears often as a guest on news and talk shows nationwide including Good Morning America, The Dr. Oz Show, Oprah & Friends, CNN, and Fox News Health.